MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG 40ID PERMANENT TRL LINER 58OD; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. R3 0 DEG 40ID PERMANENT TRL LINER 58OD; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71362023
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure thr, the tab on the liner trial was broke inside the patient.It is unknown how was the procedure finished and if there was a surgical delay.Any other issue that could affect the patient's condition was not reported by this event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Updated lot number, exp date, manufacturing date.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was returned for evaluation.A visual inspection of the returned trail confirms one of the tabs broke off the device.The broken piece was not returned with the device.This instrument was manufactured in 2011.The device exhibits signs of significant use and wear.A medical investigation will be performed.Proceed based on information provided and/or available for the investigation; if no relevant clinical information is provided, recommend closure.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal any manufacturing abnormalities that could have caused or contributed to the reported incident.A review of risk management files found that the reported failure was documented appropriately.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 0 DEG 40ID PERMANENT TRL LINER 58OD
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10382272
Report Number1020279-2020-03790
Device Sequence Number17032141
Product Code LXH
UDI-Device Identifier00885556111369
UDI-Public00885556111369
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71362023
Device Catalogue Number71362023
Device Lot Number11DMD0002A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer07/16/2020
10/19/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date08/24/2020
10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;